| Model Number |
SIGRADXT |
| Medical Device Problem Codes |
Failure to Form Staple (2579); Firing Problem (4011)
| Health Effect - Clinical Code |
Tissue Breakdown (2681)
| Date of Event |
12/22/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
D10 concomitant product: egiaushort, egiaushort endogia ultra univ sht stap (lot#unknown) medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during a thoracoscopic partial pulmonary resection, handle and reload were used.It was noted that the patient had a history of interstitial pneumonia, and it was informed by the customer that the pulmonary parenchyma was extremely hardened.Clamping of this product on the tissue was made, so the handle was very hard when firing was performed.There was poor staple malformation and staple line was incomplete proximally.The expanded incision range exceeded 1 inch (2.54 cm).Additional resection of pulmonary parenchyma was performed to fix the staple line and resolve the issue.The patient was discharged from the hospital as scheduled after the surgery, but the surgery time seemed to have taken two hours longer than planned due to problems with this handle and reload.
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted the jaws of the reload could be observed within the cavity clamped.Bleeding was observed coming from the area of the reload jaws.A malformed staple was observed at the cut line.Additional staples were observed but the condition of the staples could not be reliably determined.Tissue was manipulated to get a better view of a staple line and one of the staples at the end of the staple line was noted to be partially formed and protruding from the tissue.It was reported that the device was difficult to fire and there was an extended incision.The reported issues could not be confirmed.The most likely cause could not be established from the information available.It was also reported that there was a poor staple formation and the staple line was incomplete.The reported issues were confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.